Alert archive / Indiana / Wind Chill Advisories in 2013
Wind Chill Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Feb 1, 2013, 3:56 AM EST for 20 counties in Indiana. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2013, 3:56 AM EST (08:56 UTC)
- Expired
- Feb 1, 2013, 11:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WWUS43 KIND 010856 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 356 AM EST FRI FEB 1 2013 ...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR PARTS OF CENTRAL INDIANA THIS MORNING... .HIGH PRESSURE DROPPING SOUTH FROM CANADA IS BRINGING VERY COLD AIR INTO CENTRAL INDIANA. THE COMBINATION OF COLD AIR AND WIND WILL RESULT IN DANGEROUS WIND CHILLS THROUGH LATE THIS MORNING. INZ021-028>031-035>049-011600- /O.NEW.KIND.WC.Y.0002.130201T0900Z-130201T1600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS 356 AM EST FRI FEB 1 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. * .WIND CHILL VALUES: AROUND 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JAS
1 follow-up statement
545 WWUS43 KIND 011608 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1108 AM EST FRI FEB 1 2013 ...THE WIND CHILL ADVISORY HAS EXPIRED... INZ021-028>031-035>049-011715- /O.EXP.KIND.WC.Y.0002.000000T0000Z-130201T1600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS 1108 AM EST FRI FEB 1 2013 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILL VALUES OF -15 OR LESS ARE NO LONGER EXPECTED. HOWEVER COLD CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HIGH TEMPERATURES REACHING ONLY AROUND 15 AND WIND CHILL VALUES BETWEEN 0 AND -10. IF YOU GO OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ PUMA
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 3:46 AM EST, 10 minutes earlier.
Area forecast discussion, Feb 1, 3:46 AM EST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 346 AM EST FRI FEB 1 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 323 AM EST FRI FEB 1 2013 A SERIES OF UPPER DISTURBANCES WITHIN A NORTHWESTERLY FLOW WILL RESULT IN PERIODIC CHANCES FOR PRECIPITATION INTO EARLY NEXT WEEK. HIGH PRESSURE IS EXPECTED DURING THE MIDDLE PARTS OF NEXT WEEK. A FRONTAL SYSTEM MAY APPROACH THE AREA TOWARDS NEXT THURSDAY. && .NEAR TERM /TODAY/... ISSUED AT 323 AM EST FRI FEB 1 2013 WILL BE ISSUING A WIND CHILL ADVISORY FOR AREAS ROUGHLY NORTH OF INTERSTATE 70 UNTIL 011600Z AS IT APPEARS EXPECTED TEMPERATURES AND WINDS THROUGH LATE MORNING WILL RESULT IN WIND CHILLS AROUND ADVISORY CRITERIA. WINDS SHOULD BEGIN TO SLACKEN OFF TOWARDS MIDDAY AS PRESSURE GRADIENT AND COLD ADVECTION DIMINISH...SO EXPECTING WIND CHILLS TO IMPROVE BY THEN. OTHERWISE...LOW LEVEL LAPSE RATES REMAIN STEEP UNDER STRONG COLD ADVECTION THIS MORNING...SO WILL KEEP SOME FLURRIES IN THE FORECAST THROUGH THE LATE MORNING. SHOULD SEE A DECREASING TREND IN CLOUD COVER DURING THE DAY AS COLD ADVECTION/LOW LEVEL LAPSE RATES DIMINISH LATER TODAY. BASED ON PROGGED LOW LEVEL THICKNESSES TODAY...WILL TAKE ABOUT 3 DEGREES OFF THE NAM MOS GUIDANCE. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 323 AM EST FRI FEB 1 2013 MODELS INDICATE THE MAIN ITEM OF INTEREST DURING THIS PERIOD WILL BE A DISTURBANCE THAT IS EXPECTED TO DROP SOUTHEAST INTO THE AREA ON SATURDAY. LIFT ASSOCIATED WITH THIS DISTURBANCE LOOKS DECENT THROUGH THE PRECIPITATION BEARING LAYER...BUT NOT OVERLY IMPRESSIVE. APPEARS FROM THE MODEL DATA THAT THE MAIN LIFT WILL BE MOVING INTO THE AREA ROUGHLY 020600Z-021800Z...SO WILL GO WITH LIKELY POPS FOR SNOW AFTER MIDNIGHT TONIGHT THROUGH THE EARLY AFTERNOON HOURS ON SATURDAY. STILL APPEARS A COUPLE OF INCHES ACCUMULATION IS LIKELY FROM THIS SYSTEM. MODELS SUGGEST THERE STILL MAY BE SOME UPPER ENERGY MOVING THROUGH THE AREA SATURDAY NIGHT...SO WILL KEEP SOME CHANCE POPS GOING AT THAT TIME. MOST OF THE OPERATIONAL AND ENSEMBLE DATA SUGGEST PRECIPITATION THREAT WILL BE OVER BY SUNDAY...SO WILL GO DRY AT THAT TIME. PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS TEMPERATURES GUIDANCE LOOKS TOO COLD THROUGHOUT MOST OF THE PERIOD. WILL LEAN TOWARDS THE WARMER NAM GUIDANCE. && .LONG TERM /MONDAY THROUGH FRIDAY/... ISSUED AT 323 AM EST FRI FEB 1 2013 ENSEMBLES SEEM TO BE IN AGREEMENT WITH THE LARGE SCALE DETAILS OF THE EXTENDED PERIOD AND THE ALLBLEND INITIALIZATION SEEMS REASONABLE BASED ON THIS OUTPUT. THIS PERIOD WILL BE CHARACTERIZED BY A COUPLE WEAK SYSTEMS ROTATING THROUGH A BROAD UPPER TROUGH...BRINGING PERIODIC CHANCES FOR PRECIPITATION TO CENTRAL INDIANA THROUGH LATE NEXT WORK WEEK. FIRST SYSTEM MOVES THROUGH ON MONDAY/MONDAY NIGHT AND SHOULD BE COLD ENOUGH TO PRODUCE ONLY LOW CHANCES FOR SNOW. ANOTHER QUICK SYSTEM DIVES THROUGH THE AREA AGAIN ON TUESDAY AND PRODUCES CHANCE FOR SNOW ACROSS THE NORTH AND A RAIN/SNOW MIX (SOUTH). VERY LIGHT PRECIP AMOUNTS WITH BOTH FEATURES. NEXT SYSTEM MOVES THROUGH THU/THU NIGHT AND ATTM COULD BRING A FAIR AMOUNT OF MOISTURE TO THE REGION AS COMPARED TO THE LAST FEW DISTURBANCES...BUT THIS IS STILL VERY FAR OUT IN THE FORECAST. GOOD ENOUGH FOR CHANCE POPS DURING THIS TIME WITH PRECIP TYPE RANGING FROM ALL SNOW ACROSS THE NORTH TO A RAIN/SNOW MIX SOUTH. && .AVIATION /DISCUSSION FOR THE 0106OOZ TAF ISSUANCE/... ISSUED AT 345 AM EST FRI FEB 1 2013 0830Z UPDATE...ADDED A MFVR TEMPO GROUP FOR -SHSN UNTIL 11Z. LOOKS LIKE THE LIGHT SNOW WILL FINALLY BE OVER BY ISSUANCE TIME. MEANWHILE...CLEARING IS EXPECTED FROM SOUTHWEST TO NORTHEAST AFTER 10Z WITH BORDERLINE MVFR AND VFR BEFOREHAND. WINDS FROM AROUND 300 DEGREES TO AROUND 20 KNOTS AND GUSTING TO NEAR 30 WILL REMAIN GUSTY BUT GRADUALLY DROP OFF TO 10 TO 15 KNOTS BY 12Z WITH GUSTS BELOW 25 KNOTS. WINDS WILL DROP OFF EVEN FURTHER AND BECOME WEST AND SOUTHWEST AS ARCTIC HIGH PRESSURE SETLLES SOUTHEAST ACROSS THE OHIO VALLEY LATER TODAY. BY AFTERNOON...THE GUSTS SHOULD BE A MEMORY. FINALLY...WILL SEE SOME INCREASING VFR CLOUDS AND SOME LIGHT SNOW AFTER 04Z SATURDAY AHEAD OF A CLIPPER SYSTEM. WINDS WILL BE SOUTH LESS THAN 10 KNOTS. && .IND WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 11 AM EST THIS MORNING FOR INZ021- 028>031-035>049. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....SMF AVIATION...KOCH/SMF
Hazardous weather outlook, Jan 31, 7:28 PM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 728 PM EST THU JAN 31 2013 INZ021-028>031-035>049-051>057-060>065-067>072-020030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 728 PM EST THU JAN 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED SNOW SHOWERS WILL LINGER THROUGH MIDNIGHT WITH WIND GUSTS UP TO 35 MPH. WIND CHILLS WILL FALL INTO THE -5 TO -15 RANGE TONIGHT. IN ADDITION...LOWLAND FLOODING WILL CONTINUE ON RIVERS IN WESTERN AND SOUTHERN INDIANA. HAZARDS: SNOW RESULTING IN LOWERED VISIBILITIES AND SLICK SPOTS...GUSTY WINDS...BITTERLY COLD CONDITIONS...AND FLOODING. TIMING: SNOW SHOWERS WILL TAPER OFF BEFORE MIDNIGHT...BUT THE REMAINING HAZARDS WILL PERSIST THROUGH THE NIGHT. DISCUSSION: ARCTIC AIR ACROSS THE AREA WILL CONTRIBUTE TO COLD CONDITIONS...AS WELL AS THE OPPORTUNITY FOR SCATTERED SNOW SHOWERS. WIND GUSTS IN THE WAKE OF THE STRONG SYSTEM EXITING THE AREA WILL GUST UP TO 35 MPH INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: LIGHT ACCUMULATING SNOW WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT...WITH AMOUNTS UP TO TWO INCHES POSSIBLE. COLD WIND CHILLS WILL REMAIN POSSIBLE THROUGH FRIDAY NIGHT. LOWLAND FLOODING WILL CONTINUE ON SOME RIVERS IN WESTERN AND SOUTHERN INDIANA. DISCUSSION: ADDITIONAL DISTURBANCES MOVING THROUGH THE AREA MAY PRODUCE LIGHT SNOW FRIDAY NIGHT THROUGH SATURDAY NIGHT. LIGHT ACCUMULATIONS APPEAR POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL ACCUMULATIONS OVER THE NEXT FEW DAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jan 31, 10:14 PM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 PM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW BICKNELL 38.78N 87.31W
01/31/2013 M0.5 INCH KNOX IN EMERGENCY MNGR
WATER EQUIVALENCY OF 0.03 INCHES
&&
EVENT NUMBER IND1300178
BHHNearby
Wind Chill Advisories in Indiana, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.